Alert archive / Ohio / Small Craft Advisories in 2025

Small Craft Advisory 60, NWS Cleveland, OH

November 4, 2025

NWS Cleveland, OH issued this small craft advisory at Nov 4, 2025, 1:24 PM EST. It took effect at Nov 5, 2025, 3:00 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2025, 1:24 PM EST (18:24 UTC)
In effect from
Nov 5, 2025, 3:00 AM EST
Expired
Nov 6, 2025, 2:44 AM EST
In force
24 hr
Issued by
NWS Cleveland, OH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 4, 1:16 PM EST, 8 minutes earlier.

Area forecast discussion, Nov 4, 1:16 PM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
116 PM EST Tue Nov 4 2025

.SYNOPSIS...
High pressure will briefly build into the Ohio Valley today. A
warm front will lift across the region late tonight into
Wednesday. A cold front will sweep across the area late on
Wednesday as low pressure moves east through the central Great
Lakes. Additional weather systems will move across the area
late this week into the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
The mid and upper level weather pattern is currently a fast
zonal flow at this time. High pressure is centered over the
Lower Ohio Valley this morning and will dominate our weather
today. This high pressure system will continue to track
eastward into the Mid-Atlantic region by tonight. Mostly sunny
to partly cloudy skies are expected today with some high clouds
moving in late. High temperatures will be seasonable this
afternoon in the middle to upper 50s.

Another fast moving shortwave trough will quickly move across
the Great Lakes region on Wednesday. A surface low will develop
near the central Great Lakes on Wednesday and deepen as it track
east across southern Ontario. A trailing cold front will sweep
through the area late Wednesday. Moisture will limited with this
frontal passage but there will be scattered rain showers
possible for northeast Ohio and northwest Pennsylvania. Given
the forecasted dynamics and low level wind field of this
deepening storm system on Wednesday, some of the rain showers
or isolated thunderstorm could bring down some stronger winds
up to 50 mph. SPC has highlighted far NEOH and NWPA in a day 2
marginal outlook for a 5 percent wind threat. Rainfall amounts
will be light, around a tenth on an inch or less. There may be a
brief window of lake enhanced rain showers for the Snowbelt
Wednesday evening. Southwest winds ahead of the cold front will
increase 15 to 25 mph with gusts up to 35 mph. Behind the cold
front with will switch from the northwest 15 to 25 mph with
gusts up to 40 mph possible, especially closer to the lakeshore.
High temperatures will climb into the lower and middle 60s
prior to the frontal passage Wednesday afternoon.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
High pressure from the Midwest will build into the Ohio Valley
Wednesday night and Thursday. Fair weather conditions are
expected on Thursday with mostly sunny skies. High temperatures
will be cooler ranging from the upper 40s to middle 50s. Friday
will be the start of a weather pattern change that will continue
into the weekend. The upper level pattern will start to
transition from a zonal flow to a large upper level trough
developing over the Great Lakes and eastern U.S. A shortwave
trough will quickly move eastward across the Upper Great Lakes
on Friday. A low pressure system will track eastward north of
the Great Lakes with a trailing cold front sweeping through the
area late on Friday. This system will have more moisture to work
with. Widespread showers will become likely on Friday. There
will also be a little elevated instability Friday afternoon for
some isolated thunder possible. Rainfall amounts will generally
be a quarter to a third of an inch possible. High temperatures
on Friday will be in the upper 50s to lower 60s.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
The weather pattern for this weekend into early next week looks
to be unsettled and turning colder. A large and deep upper level
trough will develop Saturday into Sunday over the Great Lakes
and eastern U.S. There may be some lingering lake effect or
enhanced rain showers across the Snowbelt on Saturday. The rest
of the area will have a break in between weather systems on
Saturday but it will be cooler with highs in the lower 50s.

A stronger shortwave trough will round the base of the larger
upper level trough Saturday night into Sunday. A developing
surface low will track through the Ohio Valley Saturday night
and Sunday. Another round of rain showers will become likely
Saturday night and Sunday. A cold front will sweep across the
region late on Sunday. A colder airmass will move in across the
Great Lakes and Upper Ohio Valley Sunday night into Monday. Rain
showers will transition to a rain/snow mix and/or change over to
snow showers for most of the area Sunday night. As colder air
moves over the relatively warmer lake water, there will be the
potential for lake effect or lake enhanced snow showers Sunday
night through Monday night for both the primary and secondary
Snowbelt areas. It is too early to mention any specifics on
timing and amounts at this time. There is some forecast
uncertainty on the overall strength and placement of the upper
level trough as well as the direction of the low level flow for
the potential lake effect. But it is looking likely that the
first flakes of the season are on the way!

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
The airspace is on the north side of high pressure with west-
southwest winds and some mid-to-high level clouds filtering
across the region. Clouds will continue to push northeast
through the afternoon and evening, allowing for clear conditions
tonight. The region will then be ahead of a low pressure system
and cold front that will move through the region on Wednesday.
There will be a substantial low level jet ahead of the system
with just short of 50 kts of flow at 925 mb. This feature will
enter overnight and present a LLWS scenario across almost all of
the terminals, except for KERI where there could be some surface
gusts with the downsloping wind direction. This jet will mix
down during the daytime hours on Wednesday and result in the
LLWS threat dissipating. However, the cold front itself will
move through the area and bring clouds and winds shifting to
the west to west-northwest and gusts to 30 kts for most. Some
shower activity could be in the KCLE area with the extended TAF;
however, the better chances for rain will be further northeast.
There could be some MVFR with those rain showers, but that would
be after the TAF period for KERI.

Outlook...A period of non-VFR in rain is likely area-wide as
another cold front moves through on Friday, with brief gusty
winds also possible.

&&

.MARINE...
Northwest winds over the lake in the 15-25kt range this morning
will back southwesterly through the day as high pressure briefly
wedges in out of the Ohio Valley. There will a brief period
this evening when winds across the entire lake fall below 15
knots, though it won't last long. Small Craft Advisories remain
in effect through this afternoon and into this evening from Avon
Lake points east...to the west, still some 1-3 to 2-4 footers
early this morning east of the Islands though those will come
down fairly quickly as winds start backing.

Active weather quickly returns into Wednesday as southwest flow
picks up ahead of an approaching surface low and cold front,
with winds whipping northwesterly late Wednesday afternoon and
evening as the low passes just north of Lake Erie and pushes the
strong and dynamic cold front across the lake. A band of showers
and perhaps some thunder will accompany the front, especially
east of Cleveland. Southwest winds will quickly increase to
20-30kt basin-wide from west to east beginning pre-dawn
Wednesday, with these southwest winds ahead of the front peaking
at around 30kt across the central basin and around 35kt gales
east of Willowick during the late morning and early afternoon.
The strongest winds will occur along and immediately behind the
frontal passage between about 2 PM and 8 PM, peaking at 20-30kt
west of the Islands, 35-40kt east of Willowick, and generally
30-35kt between the Islands and Willowick. Brief gusts along the
front of 40-45kt are likely, especially east of the Islands and
with any bands of showers or thunder that accompany the front
(low probability for a brief 50kt gust with any thunderstorms).
High pressure builds in quickly Wednesday night, so winds will
start subsiding fairly quickly from west-east though won't fall
<15kt in the eastern basin until some point Thursday morning.

A Gale Watch has been issued east of Vermilion for Wednesday
into Wednesday evening. From Willowick points east it is valid
from 10 AM to 10 PM Wednesday, to capture the potential for
gales both in southwest flow ahead of the front and in northwest
flow right behind it. Farther west the watch runs from 2 PM to
10 PM, as there's higher confidence any gales would be confined
to along and just behind the front as winds shift more
northwesterly. High-end Small Craft Advisories will be needed
for the western nearshore zones as we draw closer. Water levels
will fall Wednesday morning and early afternoon across the
western basin, though confidence in needing a Low Water Advisory
(due to levels reaching at least 2 inches below low water
datum) is currently pretty close to 50/50, as the event looks
brief. The largest waves are expected mid- afternoon through the
evening on Wednesday, with significant wave heights peaking at
3 to 6 feet west of the Islands, 6 to 11 feet between the
Islands and Willowick, and 10 to 15 feet east of Willowick.

After a lull in headlines Thursday and Thursday night as high
pressure quickly slides through the region, additional strong
cold fronts cross Friday and Sunday. At the least, some greater
than 20kt winds and Small Craft Advisories will accompany both.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Gale Watch from Wednesday afternoon through Wednesday evening
     for LEZ145-146-165-166.
     Small Craft Advisory until 7 PM EST this evening for LEZ146-
     147.
     Gale Watch from Wednesday morning through Wednesday evening
     for LEZ147>149-167>169.
     Small Craft Advisory until 10 PM EST this evening for LEZ148-
     149.

&&

SYNOPSIS...77
NEAR TERM...77
SHORT TERM...77
LONG TERM...77
AVIATION...Sefcovic/Sullivan
MARINE...Sullivan
Hazardous weather outlook, Nov 4, 4:04 AM EST, 9 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
404 AM EST Tue Nov 4 2025

OHZ003-006>011-017>022-027>033-036>038-047-050915-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron-
Medina-Summit-Portage-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-
Mahoning-Marion-Morrow-Holmes-Knox-
404 AM EST Tue Nov 4 2025

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ145-146-165-166-050915-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-
404 AM EST Tue Nov 4 2025

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-147>149-167>169-050915-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-Conneaut OH to Ripley NY-Willowick to Geneva-on-
the-Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-
the-Lake to Conneaut OH beyond 5 nm off shoreline to US-
Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
404 AM EST Tue Nov 4 2025

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012>014-023-089-PAZ001>003-050915-
Lake-Geauga-Ashtabula Inland-Trumbull-Ashtabula Lakeshore-
Northern Erie-Southern Erie-Crawford-
404 AM EST Tue Nov 4 2025

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The Storm Prediction Center has a marginal threat for isolated
strong wind gusts up to 50 mph Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>144-162>164-050915-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
404 AM EST Tue Nov 4 2025

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Southwest winds will cause water levels to fall across western Lake
Erie Wednesday morning into the afternoon, with levels potentially
falling to near the critical mark for safe navigation. While
sustained winds are expected to remain below gale-force, brief 35
knot gusts are likely across western Lake Erie with a cold frontal
passage Wednesday afternoon into early Wednesday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 12:50 AM ESTSmall Craft AdvisoryCLE20 hr
Nov 4, 3:04 AM ESTGale WatchCLE10 hr
Nov 4, 1:09 PM ESTWind AdvisoryCLEAshtabula, Cuyahoga, Lake, Lorain33 hr
Nov 4, 1:24 PM ESTGale WarningCLE33 hr

Nearby

Small Craft Advisories in Ohio, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.